Alert archive / Arkansas / Flash Flood Warnings in 2005

Flash Flood Warning 14, NWS Tulsa, OK

June 6, 2005Franklin County, Arkansas

NWS Tulsa, OK issued this flash flood warning at Jun 6, 2005, 3:12 PM CDT for Franklin County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 6, 2005, 3:12 PM CDT (20:12 UTC)
Expired
Jun 6, 2005, 6:15 PM CDT
In force
3 hr
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

County Franklin County, AR

The radar

The Western Arkansas radar (KSRX), 50 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 8.2 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2005-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1657 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2005-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1657 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
968 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KTSA 062012
FFWTSA
ARC047-062315-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
312 PM CDT MON JUN 6 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  FRANKLIN COUNTY IN WEST CENTRAL ARKANSAS

* UNTIL 615 PM CDT

* AT 304 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS WITH HEAVY RAIN ALONG A LINE EXTENDING FROM 8 MILES
  SOUTH OF FERN TO 4 MILES SOUTHWEST OF OZARK TO 9 MILES SOUTHWEST OF
  DENNING...MOVING NORTH AT 20 MPH.

* LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN
  INCLUDE...OZARK...FERN...DENNING...ALTUS...WIEDERKEHR VILLAGE AND
  CASS.

RADAR INDICATES THAT ONE TO TWO INCHES OF RAIN HAS ALREADY FALLEN OVER
PORTIONS OF CENTRAL FRANKLIN COUNTY SOUTHWEST OF CECIL. ANOTHER ONE TO 
TWO INCHES WILL BE POSSIBLE THROUGH 430 PM CDT.  RAINFALL RATES OF TWO 
TO FOUR INCHES PER HOUR CAN BE EXPECTED WITH THESE THUNDERSTORMS.  

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. REMEMBER...MOST FLOOD 
RELATED DEATHS OCCUR IN AUTOMOBILES.

LAT...LON 3545 9370 3538 9374 3541 9380 3532 9380
      3532 9389 3538 9394 3538 9407 3558 9402
      3558 9407 3562 9407 3566 9405 3567 9398
      3573 9395 3573 9390 3577 9390 3577 9369

$$
1 follow-up statement
000 
WGUS74 KTSA 062118
FFSTSA

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
409 PM CDT MON JUN 6 2005

ARC047-062315-
FRANKLIN AR-
417 PM CDT MON JUN 6 2005

...A FLASH FLOOD WARNING CONTINUES UNTIL 615 PM CDT FOR FRANKLIN
COUNTY...

AT 414 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF LIGHT TO MODERATE RAIN IN EASTERN FRANKLIN COUNTY... 
BUT THE RAIN WAS DIMINISHING RAPIDLY AND DRIFTING TO THE EAST. 
RAINFALL AMOUNTS BETWEEN ONE AND TWO INCHES OCCURRED VERY QUICKLY 
OVER PORTIONS OF FRANKLIN COUNTY...MAINLY FROM DENNING TO OZARK. 

AT 340 PM...FLOODING WAS REPORTED IN THE DENNING AREA...AND 
ALSO 2 MILES SOUTHEAST OF OZARK.  

THE RAIN IS ENDING...THEREFORE THE FLASH FLOOD THREAT WILL BE 
DIMINISHING VERY QUICKLY.  HOWEVER...DO NOT DRIVE YOUR VEHICLE INTO 
AREAS WHERE WATER COVERS THE ROAD TO UNKNOWN DEPTHS. IT ONLY TAKES 
TWO FEET OF RUSHING WATER TO CARRY AWAY MOST SPORT UTILITY VEHICLES
AND PICKUPS.

LAT...LON 3545 9370 3538 9374 3541 9380 3532 9380
      3532 9389 3538 9394 3538 9407 3558 9402
      3558 9407 3562 9407 3566 9405 3567 9398
      3573 9395 3573 9390 3577 9390 3577 9369

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 6, 2:55 PM CDT, 17 minutes earlier.

Area forecast discussion, Jun 6, 2:55 PM CDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
255 PM CDT MON JUN 6 2005

.MESOSCALE UPDATE...
THUNDERSTORMS HAVE STRENGTHENED RAPIDLY AHEAD OF THE
APPROACHING MCV...ENCOUNTERING A MODERATELY UNSTABLE AIRMASS WITH
A LIMITED CAPPING INVERSION. WIND FIELDS ARE MEAGER RESULTING IN
VERY WEAK DEEP LAYER SHEAR...HOWEVER THERMODYNAMIC ENVIRONMENT DOES
SUPPORT A RISK OF SEVERE CRITERIA HAIL /LIKELY REMAINING BELOW
QUARTER SIZE/. EXPERIMENTAL GUSTS TECHNIQUES SHOWING POTENTIAL FOR
DOWNBURST WINDS TO ALSO APPROACH SEVERE CRITERIA. WARNING
OPERATIONS HAVE BEEN INITIATED...WITH INITIAL CELL STRUCTURE
SUPPORTING THE MULTI-CELL MODE.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&
Hazardous weather outlook, Jun 6, 2:45 PM CDT, 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
245 PM CDT MON JUN 6 2005

ARZ001-002-010-011-019-020-029-OKZ049-053>076-071000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
245 PM CDT MON JUN 6 2005

UPDATED

...THUNDERSTORMS MAY BECOME SEVERE IN NORTHWEST ARKANSAS THIS AFTERNOON...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
TORNADO.
	RISK...NONE.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...NORTHWEST ARKANSAS.
	ONSET...ONGOING.

	AREA AT GREATEST RISK...BENTON CARROLL WASHINGTON MADISON
        CRAWFORD FRANKLIN AND SEBASTIAN COUNTIES.

FLASH FLOOD.
        RISK...ELEVATED.
	AREA...NORTHWEST ARKANSAS.
	ONSET...ONGOING.

	AREA AT GREATEST RISK...STEEP TERRAIN OF BENTON CARROLL
        WASHINGTON MADISON CRAWFORD FRANKLIN AND SEBASTIAN COUNTIES.

DISCUSSION...
THUNDERSTORMS HAVE DEVELOPED RAPIDLY IN NORTHWEST ARKANSAS
BETWEEN 2 AND 230 PM.  A FEW OF THOSE THUNDERSTORMS WILL BE CAPABLE
OF PRODUCING LARGE HAIL AND DAMAGING WINDS.  SLOW MOVEMENT AND
NUMEROUS THUNDERSTORMS WILL CONTRIBUTE TO AN ELEVATED RISK FOR
FLASH FLOODS.  THE THUNDERSTORM ACTIVITY IS EXPECTED TO DIMINISH
EARLY THIS EVENING.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...NO HAZARDS.
WEDNESDAY...NO HAZARDS.
THURSDAY...NO HAZARDS.
FRIDAY...NO HAZARDS.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
AN UPPER TROUGH EMBEDDED IN WEAK FLOW ALOFT WILL CROSS THE SOUTHERN
PLAINS OVER THE WEEKEND. THIS WILL SLIGHTLY ENHANCE CHANCES FOR
SHOWERS AND THUNDERSTORMS ON SATURDAY AND SUNDAY.

EMERGENCY MANAGEMENT PLANNING STATEMENT...

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Jun 6, 2:22 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
222 PM CDT MON JUN 6 2005

ARZ019-029-062000-
CRAWFORD AR-SEBASTIAN AR-
222 PM CDT MON JUN 6 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 300 PM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHWEST ARKANSAS
     CRAWFORD

IN WEST CENTRAL ARKANSAS
     SEBASTIAN

AT 222 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
FORT SMITH...MOVING NORTHEAST AT 15 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...MILL CREEK...CONCORD...FORT SMITH...
BARLING...RYE HILL...MOUNTAINBURG...VAN BUREN...ALMA...CEDARVILLE...
CHESTER...KIBLER...SHIBLEY...FURRY...DYER...FIGURE FIVE AND RUDY.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Local storm report, Jun 6, 2:41 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
241 PM CDT MON JUN 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 PM     NON-TSTM WND DMG SAPULPA                 36.00N 96.11W
06/04/2005                   CREEK              OK   COUNTY OFFICIAL

            NUMEROUS LARGE TREE LIMBS BROKEN. SEVERAL TREES UPROOTED.
            SOME TREES ACROSS ROADS. WINDS LASTED FROM 1030 TO ABOUT
            1130 PM.

1030 PM     NON-TSTM WND DMG HECTORVILLE             35.84N 95.93W
06/04/2005                   OKMULGEE           OK   PUBLIC

            NUMEROUS LARG TREE LIMBS BROKEN. WINDS WERE INTERMITENT
            FROM 1030 TO 1130 PM.

1100 PM     NON-TSTM WND GST VINITA                  36.64N 95.15W
06/04/2005  60 MPH           CRAIG              OK   EMERGENCY MNGR

            NUMEROUS TREE LARGE LIMBS BROKEN AND BLOWN DOWN. WINDS
            LASTED ONLY ABOUT 10 MINUTES.

1115 PM     NON-TSTM WND GST CATOOSA                 36.19N 95.75W
06/04/2005  60 MPH           ROGERS             OK   EMERGENCY MNGR

            NUMEROUS TREES DAMAGED. LARGE LIMBS BROKEN. 85F AT MDNT
            IN CLAREMORE. WINDS LASTED TIL AFTER 1130 PM.

1130 PM     TSTM WND DMG     KIEFER                  35.94N 96.07W
06/04/2005                   CREEK              OK   COUNTY OFFICIAL

            LARGE TREE LIMBS BROKEN. TREE BLOWN DOWN.

1245 AM     NON-TSTM WND DMG JAY                     36.42N 94.80W
06/05/2005                   DELAWARE           OK   COUNTY OFFICIAL

            TREE BLOWN DOWN. NUMEROUS LARGE TREE LIMBS BROKEN. ABOVE
            GROUND POOL COLLAPSED BY WIND. DAMAGE IN AND AROUND JAY.

&&

SAA
Special weather statement, Jun 6, 2:46 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
246 PM CDT MON JUN 6 2005

ARZ020-062030-
FRANKLIN AR-
246 PM CDT MON JUN 6 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 330 PM CDT
FOR THE FOLLOWING COUNTY:

IN WEST CENTRAL ARKANSAS
     FRANKLIN

AT 246 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
PETER PENDER...MOVING NORTHEAST AT 15 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...OZARK...BRANCH...PETER PENDER...
VESTA...MEG...DENNING...CECIL...ALTUS...TONEY...CRAVENS...WATALULA
AND JETHRO.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL...WIND GUSTS TO
50 MPH AND VERY HEAVY RAIN. RESIDENTS IN THESE AREAS SHOULD REMAIN
ALERT IN CASE THE SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Local storm report, Jun 6, 2:54 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
254 PM CDT MON JUN 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0234 PM     HAIL             LAVACA                  35.34N 94.17W
06/06/2005  0.75 INCH        SEBASTIAN          AR   LAW ENFORCEMENT

&&

NMK
Special weather statement, Jun 6, 3:09 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
309 PM CDT MON JUN 6 2005

ARZ010-062100-
WASHINGTON AR-
309 PM CDT MON JUN 6 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 400 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHWEST ARKANSAS
     WASHINGTON

AT 309 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
WEST OF FAYETTEVILLE...MOVING EAST AT 5 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...SHADY GROVE...FAYETTEVILLE...
SPRINGDALE...GOSHEN...WHEELER...JOHNSON AND SONORA.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL...VERY HEAVY
RAIN...AND WIND GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD
REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER ALERT IS UPGRADED TO
A WARNING.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 2:26 PM CDTSevere Thunderstorm WarningTSASebastian49 min
Jun 6, 2:37 PM CDTSevere Thunderstorm WarningTSACrawford53 min
Jun 6, 2:50 PM CDTSevere Thunderstorm WarningTSAFranklin55 min
Jun 6, 4:01 PM CDTSevere Thunderstorm WarningTSAMadison, Washington59 min

Nearby

Flash Flood Warnings in Arkansas, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.